MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXT375
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Halo (2227); No Code Available (3191)
Date of Event 12/29/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
A patient reported experiencing starbursts, rings, haze and halos.She also noted not experiencing haziness around lights.Through follow up, the patient confirmed receiving a multifocal symfony lens on (b)(6) 2016.The patient thinks that her distance vision was not corrected.The starbursts has improved, however she is still experiencing rings and haziness.The patient also mentioned that during her follow-up her physician told her that the lens moved, but they would have to wait until the physician will do laser cuts to treat the lens dislocation.The doctor mentioned that she has astigmatism as well.The patient can only drive during the day.She has no close vision or intermediate vision as she cannot read large prints.Her distance vision was blurry, however, when she went for a follow-up appointment her doctor gave her contact lenses because of her astigmatism and now the distance is clearer.Follow-up with the patient's physician confirmed that a zxt375 10.5 diopter was implanted into patient's eye.On day 1 post-op, it was noted that the lens rotated.One week post-op the rotation had improved.Patient's most recently follow up visit confirmed that patient visual issues are still present.The physician provided the patient with contact lenses to help with her visual issues.The patient is scheduled for another follow-up visit and if symptoms have not improved, the doctor indicated in the chart that he may consider explanting the lens.
 
Additional Manufacturer Narrative
Device evaluation: the device was not returned to the manufacturer for evaluation.Device inspection could not be performed, therefore the reported complaint could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.
 
Additional Manufacturer Narrative
Additional information was received.In the initial report, it was reported there was consideration for explanting the lens, however, it was learned that the lens was subsequently explanted by a secondary physician.Explant date was not provided.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in mdr follow up #2, the file should have been updated to reflect required intervention.The following has been updated: outcomes attributed to adverse event: required intervention.Device available for evaluation: yes.Returned to manufacturer on: 02/08/2018.Device returned to manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection with the unaided eye shows the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6327761
Report Number9614546-2017-00103
Device Sequence Number13645218
Product Code POE
UDI-Device Identifier05050474606784
UDI-Public(01)05050474606784(17)210630
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Patient
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/30/2021
Device Model NumberZXT375
Device Catalogue NumberZXT375U105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2018
Initial Date Received by Manufacturer 01/19/2017
Supplement Date Received by ManufacturerNot provided
01/12/2018
02/14/2018
Initial Report FDA Received Date02/13/2017
Supplement Report FDA Received Date03/21/2017
02/09/2018
02/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age60 YR